Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 22, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 5, 2001, 5:57 PM EDT for Preston County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2001, 5:57 PM EDT (21:57 UTC)
- Expired
- Jul 5, 2001, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Preston County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 052200 FFWPBZ WVC077-060100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 557 PM EDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... PRESTON COUNTY IN WEST VIRGINIA * UNTIL 900 PM EDT * AT 557 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED WELL OVER AN INCH OF RAINFALL HAD FALLEN NEAR NEWBURG SINCE 5 PM. PUBLIC REPORTS ALSO INDICATED THAT RT 92 WAS IMPASSABLE NEAR NEWBURG. ADDITIONAL RAINFALL WILL LIKELY INCREASE THE THREAT OF FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE...TERRA ALTA...ROWLESBURG AND MASONTOWN... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:17 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 5, 4:17 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 417 PM EDT THU JUL 5 2001 FRONTAL BNDRY MOVING QUICKLY SEWD ATTM AND WILL PUSH S OF M/D LINE THIS EVE AND S OF XTRME SRN CNTYS THEREAFTER. OLD MRNG OUTFLOW BNDRYS ALONG M/D LINE CNTYS MAY PROVIDE FOCUS MECHANISM THIS EVENING FOR SOME HEAVY RAINFALL SO FFA CONTD TIL 8PM. SFC HI PRES WILL MOVE IN AND PROVIDE PLSNT FRI FOR REGION. MESOETA MDL HINTS TWD A SHRT/WV DRIVING SEWD LATE FRI NGT/EARLY SAT MRNG INTO WRN SXNS CWA...FOR TIME BEING THOUGH WILL INDICATE ONLY PCDY SKIES THOUGH WAA GETS WELL UNDERWAY DURING FRI NGT. INTRODUCE CHC POPS SAT. GUID TEMPS LOOK OKAY. .PBZ... MD...FLASH FLOOD WATCH UNTIL 800 PM EDT THURSDAY FOR ZONE MDZ001. OH...NONE. PA...FLASH FLOOD WATCH UNTIL 800 PM EDT THURSDAY FOR ZONES PAZ031>032. WV...FLASH FLOOD WATCH UNTIL 800 PM EDT THURSDAY FOR ZONES WVZ004... WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Jul 5, 12:02 PM EDT, 5 hours 55 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 030-WVZ001>003-052000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1202 PM EDT THU JUL 5 2001 ...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS... STORMS ACROSS THE REGION THIS AFTERNOON MAY CONTAIN SMALL HAIL...WIND GUSTS UP TO 40 MPH OR SO...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN A SHORT PERIOD OF TIME IS ALSO POSSIBLE. BE ALERT TO CHANGING WEATHER CONDITIONS IF YOU ARE OUTDOORS OR TRAVELING ON THE ROADWAYS.
Local storm report, Jul 5, 3:13 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
313 PM EDT THU JUL 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
S
1130 AM SALEM OH
07/05/01 COLUMBIANA 3/4 INCH HAIL.
0145 PM NEW ALEXANDREA PA
07/05/01 WESTMORELAND TREES DOWN.Local storm report, Jul 5, 4:07 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
407 PM EDT THU JUL 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM SALEM OH
07/05/01 COLUMBIANA 3/4 INCH HAIL.
0145 PM NEW ALEXANDREA PA
07/05/01 WESTMORELAND TREES DOWN.
0344 PM MOUNT PLEASANT PA WIND DAMAGE
07/05/01 WESTMORELAND TREES DOWN IN CUMMINGWOOD
PARK REPORTED BY LAW
ENFORCEMENTLocal storm report, Jul 5, 5:25 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
525 PM EDT THU JUL 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 AM FAIRMONT WV FLOOD
07/05/01 MARION RT 19 FLOODED. SMALL
STREAM FLOODING REPORTED
THROUGH OUT COUNTY.
) REPORTED BY LAW
ENFORCEMENT.
AMSLocal storm report, Jul 5, 5:50 PM EDT, 7 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT THU JUL 5 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM MASONTOWN WV WIND DAMAGE
07/05/01 PRESTON SEVERAL TREES BLOWN DOWN.The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:03 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 42 min |
| Jul 5, 5:04 PM EDT | Flash Flood Warning | PBZ | Marion | 116 min |
| Jul 5, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 58 min |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.